• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Sertraline - feeling high?!

S

squashedfaerie

Member
Joined
Jan 15, 2010
Messages
16
Location
Brighton
Hello!
I posted on here a few weeks ago re. my anxiety about starting Citalopram, went to my GP and she changed my meds to Sertraline (I hadn't started the Citalopram).
It's nearly 3 weeks in, and tonight I feel positively "happy"!!! I'm dancing around my living room in Brighton, invited loads of friends over etc, admittedly I have had a couple of beers, but a few weeks ago alcohol would have only exacerbated my depression...

Just wondering, has anyone experienced feeling particularity high and cool on Sertraline??
Bearing in mind I have suffered from depression/anxiety/anorexia for approx 10 yrs??? Not saying all is cool now, but...I feel goooooooooood???!!!!

Jane XXX
 
A

Ainsworth

Guest
no i havent, it made me ill for a month and then ill again when it got increased. :unsure:

ive only had afew highs whilst taking it. as long as you are incontrol of the high and its not leading to risky behaviour then i say 'enjoy' but if you feel its too much of a change then inform you doctor straightaway.
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
Get your doctor to take you off it! When I was flouxetine it did the same and caused me eventually to become depressed and hyperative with resulted in a serious suicide attempt!
 
lehcar24

lehcar24

Well-known member
Joined
Oct 4, 2009
Messages
109
Location
bedfordshire
Hi xx

i was given sertraline and a just over a month of taking them i became quite "high" thinking wow these are the best anti d's ever.. and it lasted a couple of weeks but then i went into a really bad state of depression and my doctor immediately took me off.. maybe go and talk to your doctor just incase!?
 
S

swan

Well-known member
Joined
Oct 10, 2009
Messages
117
Location
London, UK
I've had some very nice highs on sertraline. Nothings happened to me yet but its only been a few weeks ive been on it.
wouldnt recommend it if you have a history of anorexia though as it has given me a dramatically reduced apetite and a slight obsessive tendency.
 
Y

YellowBrickRoad

Well-known member
Joined
Feb 2, 2010
Messages
81
Location
North wales.
I havn't had any experiences of this treatment I just wanted to say, YAYY on being so happy! (y)
 
B

Beestyswifey

Member
Joined
Feb 11, 2010
Messages
6
Location
Greater Manchester
no highs for me yet

Ive been taking 50mg sertraline for 2 weeks, with a review at doctors in 2 more weeks, within a few days of taking it, its stopped me crying, cant cry at all in fact but before hand the slightest thing set me off, it feels like its numbed all of my emotion and im not sure of thats really a good thing, i have noticed im not panicing and nervous about everything anymore, but i still feel like im feeling very low but without being able to react if that makes any sense, not sleeping as well......i do feel better that im not snapping at everyone though this is the first time ive taken anti depressants in over 10 years of having depression and the last 2 years took its toll and i went for help, glad you feeling happy but be weary..x
 
A

Ainsworth

Guest
but i still feel like im feeling very low but without being able to react if that makes any sense, not sleeping as well....
i understand that very well, im on 100mg, my memory has been wiped, feel like a zombie :unsure:
 
S

squashedfaerie

Member
Joined
Jan 15, 2010
Messages
16
Location
Brighton
Thankyou

Hello all,
Thankyou for your advice, sorry I haven't replied sooner.
Hmmmm interesting. I am certainly going to see my doc...however that particular night I think I a) may have just been drunk and b) high because the depression had lifted and I was just so surprised and remembering what it was like to feel "ok".

Thanks again for your advice...
Haven't noticed lack of appetite yet (to be honest as a "recovering" anorexic I was kinda hoping for this), and all side effects have gone. I have definitely noticed a change in my anxiety for the better, and my mood in general.

It's so hard to tell tho, isn't it? Whether it's having a placebo effect, whether it's the therapy, whether it's just me getting better...anyway, I'm pretty happy to keep gong with it.

Love to you all XXXX
 
S

scottdaily

Member
Joined
Dec 2, 2011
Messages
8
Location
Cheshire, UK
yeah er ive just bin put on sertraline 50mg daily bin on it almost 3 weeks n its like being on ecstacy i get bad pains in my teeth and jaw i can hardly sleep ive found myself proper bounceing round my flat with the music on so loud i aint felt so happy in a long time but is this a bad sign if its makin me so hyper should i see the docs?
 
J

Jimvonbo

New member
Joined
Mar 22, 2017
Messages
4
old thread sorry but have to agree, only day two for me but I feel like I've done class a drugs.. No sleep and blurry vision for me!

I'd rather have the drowsiness effect lol 😁
 
Foxjo

Foxjo

Well-known member
Moderator
Joined
Jan 2, 2012
Messages
7,558
Location
Teesside
old thread sorry but have to agree, only day two for me but I feel like I've done class a drugs.. No sleep and blurry vision for me!

I'd rather have the drowsiness effect lol ��
Im on sertraline and for me it settled down after a few weeks. Your only on day two so stick with it. If after a few weeks you are still feeling like that then see your doctor and they might try you on another antidepressant. I went through many before settling on Sertraline. It is trial and error when it comes to antidepressants!
 
blueMandM90

blueMandM90

Well-known member
Joined
Apr 7, 2016
Messages
426
I am currently on one pill per day of 50mg of sertraline, it makes me feel numb/spaced out sometimes when feeling anxious or angry.

Definitely speak to your gp if you are unsure with sertraline.
 
J

Jimvonbo

New member
Joined
Mar 22, 2017
Messages
4
Thanks for the responses.

I'll give the doc a call because I'm really in bad physical shape because of stress and especially sleeplessness.. I think I'd cope better on a few hours bad sleep than weeks of no sleep.. Also getting a rash round my eyes from this so definitely isn't right for me.
 
V

voodoo-cats

Active member
Joined
Mar 13, 2017
Messages
33
I never had any of the above side effects when I was on 100mg of Sertraline. The only thing it did for me was stop the sudden rages. x
 
Top